Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 17, 2022, 7:13 PM CST for 6 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Jan 18, 2022, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2022, 7:13 PM CST (01:13 UTC)
- In effect from
- Jan 18, 2022, 12:00 PM CST
- Expired
- Jan 18, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Loving County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 176 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4359 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759 WWUS74 KMAF 180113 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 713 PM CST Mon Jan 17 2022 NMZ027-TXZ270-271-181200- /O.CON.KMAF.HW.W.0003.220118T1800Z-220119T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 713 PM CST Mon Jan 17 2022 /613 PM MST Mon Jan 17 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM CST /7 PM MST/ TUESDAY... * WHAT...West winds 40 to 50 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From noon CST /11 AM MST/ to 8 PM CST /7 PM MST/ Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ059-272>274-277-278-181200- /O.NEW.KMAF.WI.Y.0003.220118T1800Z-220119T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Loving-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Van Horn, Pecos, Fort Davis, and Alpine 713 PM CST Mon Jan 17 2022 /613 PM MST Mon Jan 17 2022/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
001 WWUS74 KMAF 180931 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 331 AM CST Tue Jan 18 2022 NMZ027-TXZ270-271-190215- /O.EXT.KMAF.HW.W.0003.220118T1300Z-220119T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 331 AM CST Tue Jan 18 2022 /231 AM MST Tue Jan 18 2022/ ...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM CST /6 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 7 AM CST /6 AM MST/ this morning to 9 PM CST /8 PM MST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ059-272>274-277-278-190000- /O.CON.KMAF.WI.Y.0003.220118T1800Z-220119T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Loving-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Van Horn, Pecos, Fort Davis, and Alpine 331 AM CST Tue Jan 18 2022 /231 AM MST Tue Jan 18 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
134 WWUS74 KMAF 181901 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 101 PM CST Tue Jan 18 2022 NMZ027-TXZ270-271-190300- /O.CON.KMAF.HW.W.0003.000000T0000Z-220119T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 101 PM CST Tue Jan 18 2022 /1201 PM MST Tue Jan 18 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 65 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 9 PM CST /8 PM MST/ this evening. * IMPACTS... Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ059-272>274-277-278-190000- /O.CON.KMAF.WI.Y.0003.000000T0000Z-220119T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Loving-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Van Horn, Pecos, Fort Davis, and Alpine 101 PM CST Tue Jan 18 2022 /1201 PM MST Tue Jan 18 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 17, 5:37 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 17, 5:37 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
537 PM CST Mon Jan 17 2022
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 535 PM CST Mon Jan 17 2022
VFR continues through the period. Westerly winds will increase by
afternoon with gust near 30 kts possible.
&&
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 230 PM CST Mon Jan 17 2022
Highs will remain on the warm side for SE NM and West TX under a
modest mid-level ridge presence over the southern plains. Highs will
generally be in the 60s with 70s popping up along the I-10 corridor
down to the Rio Grande valley. Progressive shortwave off the Baja
coast will haul eastward with a flattening of the ridge and
increased zonal flow for Tuesday. A 700mb height gradient indicates
a windier setup for tomorrow with a modest mid-level jet max
cruising over the area beginning tomorrow afternoon. Given the
magnitude of the jet and favorable mixing, areas within the
Guadalupe's and Delaware's will be favorable for a period of high
winds during peak diurnal mixing. Previous high wind watch has been
upgraded to a warning as a result of the favorable conditions.
Elsewhere, expect windy conditions out of the W/SW pretty much
areawide tomorrow with borderline advisory criteria speeds over the
NW portion of the forecast area. Coupled with dry RHs and critically
dry fuels, a near-critical to critical fire weather threat will
exist during the afternoon time frame for the northern 1/3rd of the
region (See fire weather disco below).
Winds will decay after sunset with the loss of deep layer mixing,
but not before the prime down-sloping component of the winds help
bump temps into the 70s for a majority of the region. Given the
forecasted positioning of the low-level thermal ridge, the eastern
Permian Basin down to the Lower Trans-Pecos will trend the warmest
tomorrow with avg 15-20 degrees above-normal for the corridor. Lows
will be on the mild side overnight due to persistently warm boundary
layer temps and southerly winds keeping temps above the freezing
mark for basically everyone, except Marfa/Tatum due to better
decoupling factors. Cold front will flirt with the northern tier of
the forecast area by the end of the short term cycle.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 230 PM CST Mon Jan 17 2022
On Wednesday a broad trough with embedded shortwaves will stretch
from the Panhandle westward to CA. The back of this trough will
move into AZ and NM Wednesday night and Thursday with the tail of
the trough moving south into Mexico Friday. A stronger trough will
move down across the Rockies Friday developing a cut off low over AZ
Friday night that moves into Nrn Mexico Saturday.
Very cold air coming as an Arctic front hits Wednesday afternoon
with a gusty N wind... have bumped up wind speeds slightly and
lowered high temps a bit. Temps will be falling through the
afternoon Wednesday with highs in the 40s north... 50s central...
with 60s and 70s south of the Pecos. Lows Thursday morning and
Friday morning down into the teens across the north with 20s central
and 30s farther south. These low temps combined with a NE wind will
result in low chill factors down into the single digits north of a
HOB to BPG line Thursday morning. Highs Thursday only warm to the
30s and 40s... warming into the 40s and 50s Friday and Saturday.
Temps finally warm back to near normal Monday.
Do have a chance of precipitation starting Wednesday and continuing
through Thursday night. To be clear expecting only low precip
totals of anything that falls but could get some snow... may be more
flurries. Thursday morning looks to be the best chance of snow and
expecting little to no accumulation except for the higher elevations.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 41 75 43 50 / 0 0 0 0
Carlsbad 43 70 41 57 / 0 0 0 0
Dryden 40 78 48 72 / 0 0 0 0
Fort Stockton 46 75 47 62 / 0 0 0 0
Guadalupe Pass 42 59 41 52 / 0 0 0 0
Hobbs 37 70 38 47 / 0 0 0 0
Marfa 32 67 35 59 / 0 0 0 0
Midland Intl Airport 38 74 44 52 / 0 0 0 0
Odessa 42 73 45 53 / 0 0 0 0
Wink 38 73 41 59 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for Andrews-Borden-Dawson-Ector-Gaines-Glasscock-
Howard-Loving-Martin-Midland-Mitchell-Scurry-Ward-Winkler.
High Wind Warning from noon CST /11 AM MST/ to 8 PM CST /7 PM
MST/ Tuesday for Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
NM...Fire Weather Watch from Tuesday morning through Tuesday
afternoon for Chaves Plains-Eddy Plains-Lea.
High Wind Warning from 11 AM to 7 PM MST Tuesday for Guadalupe
Mountains of Eddy County.
&&
SHORT TERM...87
LONG TERM....72
AVIATION...29Hazardous weather outlook, Jan 17, 2:29 PM CST, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 229 PM CST Mon Jan 17 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-182030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 229 PM CST Mon Jan 17 2022 /129 PM MST Mon Jan 17 2022/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High Wind Warning in effect for the Guadalupe and Delaware mountains Tuesday afternoon for a strong westerly wind. Near critical fire weather conditions are expected for Southeast New Mexico and portions of the Permian Basin Tuesday afternoon. A Fire Weather Watch remains in effect. Be prepared for bitter cold wind chills down into the single digits and teens Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:30 AM CST | Red Flag Warning | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 9 more | 16 hr |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.